Flash Flood, Clark
- When
- August 2, 12:30 PM PST to 2:30 PM PST
- Where
- Clark County, 13 mi W of Las Vegas
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 36.170, -115.383
State Route 159 was covered with mud and rocks west of Interstate 215.
Subtropical moisture over the Desert Southwest fueled thunderstorms which brought heavy rain and flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Subtropical moisture over the Desert Southwest fueled thunderstorms which brought heavy rain and flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 2, 10:00 AM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT THU AUG 2 2007 .SYNOPSIS...SUBSTANTIAL MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST SAN BERNARDINO COUNTY TODAY FOR SCATTERED SHOWERS AND THUNDERSTORMS. INCREASED SOUTHWEST FLOW AHEAD OF AN APPROACHING TROUGH ON FRIDAY...WILL PROVIDE A DRYING TREND THAT WILL CONTINUE OVER THE WEEKEND. TEMPERATURES WILL CONTINUE TO BE A FEW DEGREES BELOW NORMAL ACROSS THE REGION. && .UPDATE...DISTURBANCE THAT ROLLED UP ACROSS THE AREA YESTERDAY INITIALIZED OVER CENTRAL NEVADA THIS MORNING. MORNING MONSOON ANALYSIS SHOWED PLENTY OF MOISTURE LEFT ACROSS EASTERN CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. DISTURBANCE OVER CENTRAL NEVADA PROGGED BY NAM/GFS TO LIFT ACROSS NORTHEAST NEVADA THIS AFTERNOON WITH BEST DYNAMICS ACROSS LINCOLN COUNTY/NORTHERN MOHAVE COUNTY THROUGH MID AFTERNOON. NO DISCERNIBLE FEATURE EVIDENT ON SATELLITE COMING UP FROM THE SOUTH TO HELP ORGANIZE STORMS IN THE SOUTHERN ZONES SO BELIEF MOST STORMS WILL RAIN THEMSELVES OUT OVER THE MOUNTAINS. WITH SOME FORCING LEFT TO THE NORTHEAST OF LAS VEGAS WILL BE ISSUING A FLASH FLOOD WATCH FOR LINCOLN AND NORTHERN MOHAVE COUNTY UNTIL 8 PM THIS EVENING. AS FAR AS INCREASE STREAM FLOW DOWN THE VIRGIN RIVER FROM SOUTHWEST UTAH. THE LATEST STREAM GAGE IN NORTHERN MOHAVE COUNTY UPSTREAM FROM MESQUITE PEAKED AT AROUND 5 AM THIS MORNING AND NOW GAGE HAS FALLEN ABOUT 2 FEET WHICH WOULD INDICATE ABOUT 2-4 FEET DEPTH OF WATER. REPORT AT MESQUITE INDICATED APPROXIMATELY 10 FEET BELOW THE 2005 FLOOD WITH WATER STARTING TO RECEDE. DEBRIS IN THE VIRGIN WILL CONTINUE DOWNSTREAM AND EVENTUALLY END UP IN THE OVERTON ARM OF LAKE MEAD BY FRIDAY. FLOOD WARNING ALLOWED TO EXPIRE. && .PREV DISCUSSION...305 PM PDT THU AUG 2...HEAVY RAINS ACROSS SOUTHWEST UTAH LATE WEDNESDAY TO CONTINUE FLOWING THROUGH THE VIRGIN RIVER BASIN AND EXPECTED TO MOVE THROUGH THE MESQUITE AREA EARLY THIS MORNING. WILL CONTINUE THE FLOOD WARNING FOR THIS AREA THROUGH THIS MORNING. CONSIDERABLE DEBRIS CLOUDS ACROSS ALL OF THE CWA WITH EXCEPTION OF MOHAVE COUNTY AS OF 09Z WITH ONLY ISOLATED CONVECTION SOUTHERN PORTION OF LINCOLN COUNTY. MAIN CONCERN TODAY WILL CONTINUE TO BE CONSIDERABLE MOISTURE WITH GENERALLY 1.5 TO 2.0 INCH PCP WATER ACROSS MUCH OF THE AREA. MESOSCALE CONVECTIVE VORTEX...MCV...MENTIONED IN PREV DISCUSSION DIFFICULT TO FIND AT THIS POINT...HOWEVER SAT PICS CONTINUING TO SHOW BOUNDARY ROTATING NORTH ACROSS SOUTHERN NEVADA WITH WRAP AROUND MOISTURE FEEDING SOUTH INTO SOUTHEASTERN CALIFORNIA. CURRENT CONVECTION IN LINCOLN COUNTY IS FORMING ALONG THIS BOUNDARY AND BELIEVE THIS WILL BE THE MAIN FOCUS DURING THE AFTERNOON. THUS MAIN ACTIVITY SHOULD BE ACROSS THE NORTHERN PORTION OF THE CWA FOR TODAY. DEVELOPING SHORTWAVE TROUGH OFF THE WEST COAST TO TURN FLOW ALOFT TO MORE SOUTHWEST INTO FRIDAY AND DEFINITELY INTO SATURDAY AS IT PUSHES ONTO THE COAST WHICH WILL BRING DRIER CONDITIONS TO THE WESTERN PORTION OF THE CWA. THUS CONFINING MENTION OF THUNDERSTORMS TO MAINLY NORTHWEST ARIZONA BY SATURDAY AFTERNOON. CLOUDS/SHOWERS ACROSS THE SOUTH TEMPERED DAYTIME HEATING ON WEDNESDAY BUT WITH LESS ACTIVITY EXPECTED TODAY...TEMPS SHOULD WARM 5-10 DEGREES AND THEN ADDITIONAL WARMING INTO FRIDAY AND SATURDAY AS DRIER AIR MASS MOVES OVER THE AREA. HOWEVER MOST READINGS WILL REMAIN A FEW DEGREES BELOW NORMAL INTO THE WEEKEND. .LONG TERM...LITTLE CHANGE IN THINKING FROM THE PREVIOUS FEW NIGHTS AS ALL SIGNS POINT TO A DEFINITE DECREASE IN MOISTURE ACROSS MUCH OF THE CWA BY EARLY NEXT WEEK. ALL MODELS PLACE A SIGNIFICANT TROUGH ALONG THE PACIFIC NORTHWEST COAST SUNDAY WHILE A DRIER SOUTHWEST FLOW FORMS AHEAD OF IT. DEPTH AND LOCATION OF THE TROUGH HAS VARIED A BIT RUN TO RUN BUT OVERALL STILL LOOKS LIKE MUCH DRIER AIR WILL PUSH INTO THE WESTERN HALF OF THE CWA SUNDAY AND ACROSS ALL OF THE CWA BY TUESDAY WITH THE EXCEPTION OF THE EASTERN HALF OF MOHAVE. RIGHT REAR QUAD OF THE JET SUNDAY AND MONDAY MAY HELP TO KICK OFF A FEW THUNDERSTORMS BUT BY TUESDAY EVEN THAT WILL BE OUT OF THE AREA. OVERALL...PLACES WILL SEE POPS DROP 5 PERCENT ON AVERAGE EACH DAY. WITH THE RIDGE PUSHED OFF TO THE EAST...TEMPERATURES ARE STILL EXPECTED TO BE BELOW NORMAL. RIGHT NOW HAVE DEW POINTS DROPPING AROUND 30 DEGREES COMPARED TO PRESENT LEVELS WHICH WILL PUSH DAYTIME RELATIVE HUMIDITY VALUES DOWN TO THE TEENS OR LESS BY TUESDAY IN MOST PLACES. && AVIATION...FOR MCCARRAN...ONLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED IN THE LAS VEGAS VALLEY TODAY BETWEEN 20 AND 03Z. VARIABLE WINDS THIS MORNING WILL SWITCH TO SOUTH TO SOUTHEAST UNDER 10 KT BY 19Z FOR THE REMAINDER OF THE DAY. BEST CHANCE OF PRECIPITATION IS ALONG THE MORMON MESA AND BEATTY CORRIDORS. CIGS ARE EXPECTED TO REMAIN OVER 10 KFT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ALREADY STARTING TO FORM IN LINCOLN COUNTY AND OVER CLARK COUNTY MOUNTAINS THIS MORNING. EXPECT CONTINUED DEVELOPMENT WITH LINCOLN COUNTY HAVING THE GREATEST COVERAGE IN OUR AREA. SOME OF THE STORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING. OUTFLOW GUSTS TO OVER 30 KT ARE POSSIBLE NEAR STORMS. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN MOHAVE COUNTY AFTER 19Z. CIGS WILL GENERALLY BE 8 TO 12 KFT ACROSS LINCOLN AND NYE COUNTIES WITH 12 TO 15 KFT ELSEWHERE. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH ZONE 16 UNTIL 800 PM THIS MORNING. .AZ...FLASH FLOOD WATCH ZONE 1 UNTIL 800 PM THIS EVENING. .CA...NONE. && PIERCE/JACQUES/JENSEN/BELL HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PDT THU AUG 2 2007 CAZ519>526-030015- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- 416 AM PDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INYO AND SAN BERNARDINO COUNTIES IN CALIFORNIA TODAY. LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS...ALONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER SOUTHWEST FLOW TO MOVE OVER THE AREA ON FRIDAY AND INTO THE THE REMAINDER OF THE PERIOD WHICH WILL PUSH THUNDERSTORM ACTIVITY TO THE EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ527-NVZ014>022-030015- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 416 AM PDT THU AUG 2 2007 /416 AM MST THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A DEEP MOIST AIR MASS REMAINS IN PLACE ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA. ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND BECOME SCATTERED THIS AFTERNOON AND EVENING WITH THE MOST LIKELY AREA BEING ACROSS NORTHERN AND CENTRAL LINCOLN COUNTY AS WELL AS CENTRAL NYE COUNTY. THE MAIN HAZARDOUS WEATHER ASSOCIATED WITH THESE STORMS WILL CONTINUE TO BE THE POTENTIAL FOR ISOLATED HEAVY RAINFALL. THESE THUNDERSTORMS MAY ALSO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST FLOW ALOFT WILL INCREASE FRIDAY AND INTO SATURDAY WHICH WILL BRING DRIER CONDITIONS TO THE AREA. ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...MOST ACTIVITY WILL BE CONFINED TO NORTHWEST ARIZONA BY SATURDAY AND SUNDAY WITH FURTHER DRYING EXPECTED IN THIS AREA FROM MONDAY THROUGH WEDNESDAY THUS ENDING THE AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The Las Vegas radar (KESX), 68 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 flash flood, 1 heavy rain. Local standard time, as filed.
State Route 159 was covered with mud and rocks west of Interstate 215.
Three motorists were rescued after urban flooding covered both Warm Springs Rd. and Boulder Highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55828, 55829.